Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 25, 2021, 5:39 PM MDT for Keith County, Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 5:39 PM MDT (23:39 UTC)
- Expired
- Jun 25, 2021, 6:45 PM MDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
County Keith County, NE
The radar
The North Platte radar (KLNX), 143 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
027 WWUS83 KLBF 252339 SPSLBF Special Weather Statement National Weather Service North Platte NE 539 PM MDT Fri Jun 25 2021 NEZ022-056-057-260045- Deuel NE-Garden NE-Keith NE- 539 PM MDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KEITH...SOUTHEASTERN GARDEN AND NORTHEASTERN DEUEL COUNTIES UNTIL 645 PM MDT... At 538 PM MDT, Doppler radar was tracking a strong thunderstorm near Lewellen, or 14 miles north of Big Springs, moving east at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ogallala, Brule, Lewellen, Lemoyne, Ash Hollow State Historical Park, Eagle Gulch Campground, Ruthon, Belmar, Clear Creek State Wildlife Management Area, Otter Creek Campground, Windlass Hill and Lake View Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Lake McConaughy, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4121 10221 4138 10212 4129 10164 4104 10177 TIME...MOT...LOC 2338Z 290DEG 12KT 4128 10208 $$ NMJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 25, 2:48 PM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 25, 2:48 PM MDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service North Platte NE 348 PM CDT Fri Jun 25 2021 .SHORT TERM...(This evening through Saturday night) Issued at 345 PM CDT Fri Jun 25 2021 Showers and thunderstorms are expected to continue tonight and tomorrow across western and north central Nebraska. There is an upper level trough that extends from a 250mb low over Hudson Bay into the Four Corners, amplified by a strong upper ridge over the Pacific Northwest. The trough axis will be centered over Nebraska by this evening. An 850 mb trough also extends from the northern plains into Nebraska, which will continue to progress east over the next couple of days, becoming centered over Iowa tomorrow morning. There should be adequate moisture at the surface tonight through the day on Saturday with dew points in the 60s across the area. Several upper level disturbances will also pass over the area, which should help sustain thunderstorm development tonight and tomorrow. One concern is for severe weather in southwest and north central Nebraska late this afternoon and early this evening. Thunderstorms have already formed along a stationary front through southwest and central Nebraska. Clearer skies to the south have provided a better environment for convection compared to constant cloud cover to the north. Storms have become strong to severe in some areas of southwest and central Nebraska this afternoon and may continue this evening as they move east. Storms could strengthen as they move further east out of the area as greater instability will be to the to the east in south central Nebraska. In areas where strong thunderstorms do not develop, they will still receive rainfall with occasional lightning through the evening. Another weather concern with rainfall in the short term is localized flooding. Model soundings show long and skinny CAPE profiles, which is a sign of long lasting rainfall events. The atmosphere is thoroughly saturated, with precipitable water generally between 1.4 and 1.6. Areas in north central Nebraska, which have received rainfall through most of the day today, may experience localized flooding in low lying areas. Thundershowers will continue on Saturday as moisture from the low over Iowa wraps around into Nebraska. Development will be enhanced on Saturday afternoon due to steeper low level lapse rates between 8 and 9 C/km. These are not expected to be severe, and should taper off into Saturday night. Temperatures will remain below normal, with highs in the 70s. .LONG TERM...(Sunday through Friday) Issued at 345 PM CDT Fri Jun 25 2021 Models indicate that the previously mentioned upper level trough will be slow moving as it progresses east, extending over Nebraska and the Central Plains through the week. As long as it is over the region, the possibility of thunderstorms remains during much of the workweek next week. POPs are still minimal and the severe threat is uncertain at this time. This pattern also means that temperatures will remain below normal through the long term, with highs in the 70s on Sunday and Monday, then the 80s Tuesday through Friday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1250 PM CDT Fri Jun 25 2021 Radar shows widespread showers with scattered thunderstorms occurring across central and western Nebraska. While satellite imagery is showing considerable cloudiness, sub-VFR conditions are quite limited. Expect precipitation to continue into this evening before loss of diurnal heating helps showers become more scattered/isolated overnight. Guidance is also indicating cigs will generally remain VFR through tonight, though expect a tempo below VFR at times and will indicate most likely times with tempo groups. Scattered showers/thunder will return on Saturday but do not have enough confidence in timing/location to include in TAFs with this issuance. Winds will generally not impact aircraft operations today, but some gusts over 20kts are possible toward the end of the valid period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Meltzer LONG TERM...Meltzer AVIATION...MBS
Hazardous weather outlook, Jun 25, 2:15 PM MDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 315 PM CDT Fri Jun 25 2021 NEZ004>010-022>029-035>037-056>058-069-094-260200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Deuel-Keith-Perkins-Chase-Western Cherry- 315 PM CDT Fri Jun 25 2021 /215 PM MDT Fri Jun 25 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Showers and thunderstorms are likely across much of the outlook area today. A few storms could become strong to briefly severe across southwest into central Nebraska. Hail and brief gusty winds are possible with these storms. Heavy rainfall is also anticipated which may lead to localized flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A few thunderstorms are possible on Saturday, but the severe risk remains low at this time. Near daily chances of afternoon/evening storms are possible through next Thursday. At this time the severe risk remains uncertain. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte NEZ038-059-070-071-260200- Custer-Lincoln-Hayes-Frontier- 315 PM CDT Fri Jun 25 2021 ...Severe Thunderstorm Watch In Effect Until 9PM CDT... This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Showers and thunderstorms are likely across much of the outlook area today. Severe thunderstorms are possible with large hail and damaging winds. Heavy rainfall is also anticipated which may lead to localized flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A few thunderstorms are possible on Saturday, but the severe risk remains low at this time. Near daily chances of afternoon/evening storms are possible through next Thursday. At this time the severe risk remains uncertain. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 25, 3:53 PM MDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service North Platte NE
453 PM CDT Fri Jun 25 2021
NEZ038-252245-
Custer NE-
453 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL
545 PM CDT...
At 452 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Ansley to near Eddyville.
Movement was east at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Ansley, Mason City, Berwyn, Buckeye, Block Hill Basin, Burr Oak,
Gavin Siding, Intersection of Highway 183 and Cumro Road and Cumro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Nebraska.
LAT...LON 4105 9981 4106 9981 4135 9959 4136 9920
4105 9921
TIME...MOT...LOC 2152Z 285DEG 19KT 4123 9952 4106 9969
NMJSpecial weather statement, Jun 25, 4:27 PM MDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service North Platte NE
427 PM MDT Fri Jun 25 2021
NEZ004-022-252315-
Sheridan NE-Garden NE-
427 PM MDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARTHUR...SOUTHWESTERN
GRANT...GARDEN AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 515 PM MDT...
At 426 PM MDT, Doppler radar was tracking an area of strong
thunderstorms near a line extending from 6 miles south of Ellsworth
to 8 miles north of Oshkosh. Movement was east at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Ellsworth, Crescent Lake National Wildlife Refuge, Rackett, Patterson
Lake, Dogtown Flats, Finnegan Lake, Deer Lake, Britton Lake, Kincaid
Lake, Kennedy Lake, Wild Horse Flats, Mumper, Bingham, Bourquim Hill,
Lakeside, Herman Lake, Jerry Lake, Adams Flats and Sugar Loaf Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4210 10251 4212 10204 4210 10204 4210 10200
4206 10200 4201 10201 4201 10207 4174 10206
4174 10198 4140 10198 4150 10259
TIME...MOT...LOC 2226Z 265DEG 20KT 4197 10233 4152 10241
NMJSpecial weather statement, Jun 25, 4:34 PM MDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service North Platte NE 534 PM CDT Fri Jun 25 2021 NEZ028-029-252315- Wheeler NE-Garfield NE- 534 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARFIELD AND SOUTHWESTERN WHEELER COUNTIES UNTIL 615 PM CDT... At 534 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Fort Hartsuff State Park, or 14 miles east of Burwell, moving east at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bartlett and Ericson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4174 9853 4174 9895 4190 9896 4195 9851 TIME...MOT...LOC 2234Z 268DEG 11KT 4182 9886 NMJ
Local storm report, Jun 25, 4:54 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
554 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST 8 WNW ERICSON 41.82N 98.82W
06/25/2021 E60 MPH GARFIELD NE CO-OP OBSERVER
&&
MELTZERSpecial weather statement, Jun 25, 5:24 PM MDT, 15 minutes before
Special Weather Statement National Weather Service North Platte NE 624 PM CDT Fri Jun 25 2021 NEZ029-260015- Wheeler NE- 624 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER COUNTY UNTIL 715 PM CDT... At 622 PM CDT, Doppler radar was tracking a strong thunderstorm near Bartlett, or 23 miles northeast of Ord, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bartlett, Ericson and Pibel Lake State Recreation Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in North Platte. && LAT...LON 4174 9869 4193 9869 4197 9830 4174 9830 TIME...MOT...LOC 2322Z 268DEG 17KT 4184 9859 NMJ
Special weather statement, Jun 25, 5:39 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 539 PM MDT Fri Jun 25 2021 NEZ022-056-057-260045- Deuel NE-Garden NE-Keith NE- 539 PM MDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KEITH...SOUTHEASTERN GARDEN AND NORTHEASTERN DEUEL COUNTIES UNTIL 645 PM MDT... At 538 PM MDT, Doppler radar was tracking a strong thunderstorm near Lewellen, or 14 miles north of Big Springs, moving east at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ogallala, Brule, Lewellen, Lemoyne, Ash Hollow State Historical Park, Eagle Gulch Campground, Ruthon, Belmar, Clear Creek State Wildlife Management Area, Otter Creek Campground, Windlass Hill and Lake View Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. If on or near Lake McConaughy, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4121 10221 4138 10212 4129 10164 4104 10177 TIME...MOT...LOC 2338Z 290DEG 12KT 4128 10208 NMJ
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:09 PM MDT | Special Weather Statement | LBF | Sheridan | 51 min |
| Jun 24, 10:01 PM MDT | Special Weather Statement | LBF | Sheridan | 59 min |
| Jun 25, 1:31 AM MDT | Areal Flood Advisory | LBF | Deuel, Garden | 5 hr |
| Jun 25, 1:09 PM MDT | Special Weather Statement | LBF | Hayes | 51 min |
| Jun 25, 2:00 PM MDT | Special Weather Statement | LBF | Custer | 60 min |
| Jun 25, 2:13 PM MDT | Special Weather Statement | LBF | Custer | 47 min |
| Jun 25, 2:15 PM MDT | Special Weather Statement | LBF | Frontier | 60 min |
| Jun 25, 2:20 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 40 min |
| Jun 25, 2:28 PM MDT | Special Weather Statement | LBF | Dawson | 32 min |
| Jun 25, 2:53 PM MDT | Special Weather Statement | LBF | Custer | 67 min |
| Jun 25, 3:50 PM MDT | Special Weather Statement | LBF | Garden | 40 min |
| Jun 25, 3:53 PM MDT | Special Weather Statement | LBF | Custer | 52 min |
| Jun 25, 4:27 PM MDT | Special Weather Statement | LBF | Garden | 48 min |
| Jun 25, 4:34 PM MDT | Special Weather Statement | LBF | Wheeler | 41 min |
| Jun 25, 4:41 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 49 min |
| Jun 25, 5:24 PM MDT | Special Weather Statement | LBF | Wheeler | 51 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.